Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Nov 21, 2021, 4:31 PM CST for Benton County, Tippah County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2021, 4:31 PM CST (22:31 UTC)
- Expired
- Nov 21, 2021, 5:00 PM CST
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.25 in
- Wind
- 30
Counties Benton County, MS, Tippah County, MS
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WWUS84 KMEG 212231
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
431 PM CST Sun Nov 21 2021
MSZ003-004-212300-
Tippah MS-Benton MS-
431 PM CST Sun Nov 21 2021
...A strong thunderstorm will impact portions of northwestern Tippah
and northern Benton Counties through 500 PM CST...
At 430 PM CST, Doppler radar was tracking a strong thunderstorm near
Snow Lake Shores, or 12 miles northeast of Holly Springs, moving east
at 35 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Ripley, Lamar, Snow Lake Shores, Canaan, Walnut, Ashland, Falkner,
Chalybeate, Brody, Hamilton, New Canaan and Tiplersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3475 8890 3482 8930 3485 8930 3485 8935
3497 8932 3496 8885
TIME...MOT...LOC 2230Z 280DEG 32KT 3487 8926
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Nov 21, 3:20 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Nov 21, 3:20 PM CST, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Memphis TN 320 PM CST Sun Nov 21 2021 .DISCUSSION... Fast-moving showers and isolated thunderstorms are pushing across the Mid-South ahead of a cold front this afternoon. The heaviest rain will likely be confined to our MS counties late tonight, with rainfall amounts possible between 0.25-0.75" as the system passes. The majority of the convective activity should diminish by late tonight, and cloud cover will clear up from west to east within the next few hours. We will likely also have some patchy fog across the area persist this afternoon into the evening in association with this system. The Arctic airmass behind the front is anomalously cold and dry, so we should have chilly sunny days with cold clear nights for the next few days. The setup for Monday night into Tuesday morning looks optimal for significant radiational cooling under clear skies and light winds at night, leading to our coldest period of the season so far. Tuesday morning's lows will drop into the mid 20s across much of the area, particularly in more rural areas and portions of west TN. High pressure dominates until Tuesday evening when the surface high shifts to the east and southerly flow gradually builds back in. This will provide a brief warming period mid week and keep temperatures mild in the upper 50s to low 60s Wednesday and Thursday. Model consensus is now in more agreement that Thanksgiving day will be rainy as part of another frontal system. A cold front will come down from the Great Lakes area Wednesday evening into Thursday morning, encouraging a line of showers ahead of the front. In addition to this cold front, surface analysis suggests that a stationary front will briefly orient itself SW-NE over the Mid-South on Thursday morning and gradually progress to the east, thus adding to the influx of warmth and moisture to support the development of showers. PoPs on Thanksgiving day are in the 60-80% range throughout the day, maximized in the late morning to early afternoon. Most of the rain should be out of the area by the overnight hours of Friday morning. In the extended forecast, high pressure builds back in on Friday and dominates through the weekend. Next weekend looks cool and dry, with a return of widespread subfreezing temperatures starting Friday morning. CAD && .AVIATION... MVFR conds are widespread across the area in advance of a cold front moving into the region. Expect conds to lower to IFR for a few hours this afternoon into this evening. There is some elevated instability north of I-40 and as a result there have been a few TSRAs. Given latest CAMs will add a VCTS for KMEM and KTUP later this afternoon into this evening. South winds will shift to N at 10 kts late this afternoon into this evening and conds will improve to VFR this evening. VFR with N/NNE winds at 10-12 kts on Monday. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 21, 3:26 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 326 PM CST Sun Nov 21 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-222330- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 326 PM CST Sun Nov 21 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Thunderstorms capable of producing hail will occur into the evening hours. Areas of patchy fog will be possible across the region through this evening as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Nov 21, 3:41 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
341 PM CST Sun Nov 21 2021
MSZ001-007-008-212215-
Tunica MS-DeSoto MS-Tate MS-
341 PM CST Sun Nov 21 2021
...A strong thunderstorm will impact portions of southern DeSoto,
northeastern Tunica and Tate Counties through 415 PM CST...
At 340 PM CST, Doppler radar was tracking a strong thunderstorm near
North Tunica, or 18 miles southeast of Hughes, moving east at 40 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Hernando, Senatobia, Coldwater, Tunica, Phillipp, Strayhorn,
Arkabutla, Little Texas, North Tunica, Trinity, Savage, Prichard,
Sarah, Poagville, Bowdre, Bluff, Robinson Gin, Lurline, Dooley and
Alphaba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3481 9036 3481 8981 3455 8985 3455 8993
3463 9039
TIME...MOT...LOC 2140Z 276DEG 34KT 3472 9029
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
SJMSpecial weather statement, Nov 21, 3:45 PM CST, 46 minutes before
Special Weather Statement National Weather Service Memphis TN 345 PM CST Sun Nov 21 2021 ARZ035-036-048-212215- St. Francis AR-Cross AR-Crittenden AR- 345 PM CST Sun Nov 21 2021 ...A strong thunderstorm will impact portions of northeastern St. Francis, west central Crittenden and southern Cross Counties through 415 PM CST... At 344 PM CST, Doppler radar was tracking a strong thunderstorm near McCrory, or 12 miles east of Augusta, moving east at 45 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Wynne, Parkin, Village Creek State Park, Caldwell, Colt, Jennette, Fair Oaks, New Home, Cottonwood Corner, Fitzgerald Crossing, Jonquil, Round Pond, McElroy, Blackfish, Kinton, Hicks Station, Lucerne, Whitmore, Rosenbaum and River Front. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3530 9104 3525 9040 3499 9045 3511 9104 TIME...MOT...LOC 2144Z 279DEG 41KT 3523 9116 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH KRM
Special weather statement, Nov 21, 3:47 PM CST, 44 minutes before
Special Weather Statement National Weather Service Memphis TN 347 PM CST Sun Nov 21 2021 ARZ027-035-036-212215- Poinsett AR-Cross AR-Crittenden AR- 347 PM CST Sun Nov 21 2021 ...A strong thunderstorm will impact portions of Poinsett, northwestern Crittenden and northern Cross Counties through 415 PM CST... At 347 PM CST, Doppler radar was tracking a strong thunderstorm near Algoa, or 8 miles southeast of Newport, moving east at 45 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Marked Tree, Earle, Harrisburg, Parkin, Tyronza, Weiner, Cherry Valley, Hickory Ridge, Waldenburg, Fisher, Three Forks, Payneway, Wiley Crossing, Birdeye, Supply, Weona Junction, Weona, Stewart, Colton and Twist. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3566 9104 3560 9034 3525 9043 3540 9104 TIME...MOT...LOC 2147Z 279DEG 41KT 3557 9110 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH KRM
Special weather statement, Nov 21, 4:23 PM CST, 8 minutes before
Special Weather Statement National Weather Service Memphis TN 423 PM CST Sun Nov 21 2021 MSZ002-008-012-013-212300- Lafayette MS-Marshall MS-Panola MS-Tate MS- 423 PM CST Sun Nov 21 2021 ...A strong thunderstorm will impact portions of northwestern Lafayette, southwestern Marshall, southeastern Tate and northeastern Panola Counties through 500 PM CST... At 423 PM CST, Doppler radar was tracking a strong thunderstorm near Barr, or 10 miles northeast of John W Kyle State Park, moving east at 40 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Barr, Harmontown, Laws Hill, Abbeville, Malone, Blackwater, Teckville, Waterford, Aiken, Wyatte, Tyro, Glenville, Thyatira and Spraggins. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3450 8985 3464 8981 3466 8938 3443 8941 TIME...MOT...LOC 2223Z 277DEG 34KT 3456 8973 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH MJ
Special weather statement, Nov 21, 4:28 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
428 PM CST Sun Nov 21 2021
ARZ058-MSZ010-212300-
Phillips AR-Coahoma MS-
428 PM CST Sun Nov 21 2021
...A strong thunderstorm will impact portions of central Phillips and
central Coahoma Counties through 500 PM CST...
At 428 PM CST, Doppler radar was tracking a strong thunderstorm near
Elaine, moving east at 40 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Clarksdale, Elaine, Friars Point, Kings, Sherard, Lake View, Wabash,
Modoc, Hoop Spur, Westover, Beverly, Lambrook, Delta, Ratio, Ewal and
Farrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3430 9107 3429 9106 3430 9106 3431 9107
3431 9105 3432 9106 3433 9105 3434 9100
3442 9100 3441 9056 3416 9061 3427 9108
TIME...MOT...LOC 2228Z 278DEG 35KT 3432 9096
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
MJSpecial weather statement, Nov 21, 4:31 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
431 PM CST Sun Nov 21 2021
MSZ003-004-212300-
Tippah MS-Benton MS-
431 PM CST Sun Nov 21 2021
...A strong thunderstorm will impact portions of northwestern Tippah
and northern Benton Counties through 500 PM CST...
At 430 PM CST, Doppler radar was tracking a strong thunderstorm near
Snow Lake Shores, or 12 miles northeast of Holly Springs, moving east
at 35 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Ripley, Lamar, Snow Lake Shores, Canaan, Walnut, Ashland, Falkner,
Chalybeate, Brody, Hamilton, New Canaan and Tiplersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3475 8890 3482 8930 3485 8930 3485 8935
3497 8932 3496 8885
TIME...MOT...LOC 2230Z 280DEG 32KT 3487 8926
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:07 PM CST | Special Weather Statement | MEG | DeSoto | 23 min |
| Nov 21, 3:19 PM CST | Special Weather Statement | MEG | Tunica | 26 min |
| Nov 21, 3:41 PM CST | Special Weather Statement | MEG | Tate, Tunica | 34 min |
| Nov 21, 4:23 PM CST | Special Weather Statement | MEG | Lafayette | 37 min |
| Nov 21, 4:28 PM CST | Special Weather Statement | MEG | Coahoma | 32 min |
| Nov 21, 4:54 PM CST | Special Weather Statement | MEG | Panola | 36 min |
| Nov 21, 1:44 PM CST | Special Weather Statement | MEG | Tipton | 46 min |
| Nov 21, 2:39 PM CST | Special Weather Statement | MEG | Tipton | 36 min |
| Nov 21, 3:05 PM CST | Special Weather Statement | MEG | Shelby | 25 min |
| Nov 21, 3:15 PM CST | Special Weather Statement | MEG | Chester | 30 min |
| Nov 21, 3:37 PM CST | Special Weather Statement | MEG | Fayette | 38 min |
| Nov 21, 3:40 PM CST | Special Weather Statement | MEG | Chester, Hardeman, McNairy | 35 min |
| Nov 21, 3:40 PM CST | Special Weather Statement | MEG | Shelby | 35 min |
| Nov 21, 12:56 PM CST | Severe Thunderstorm Warning | MEG | Poinsett | 49 min |
| Nov 21, 2:40 PM CST | Special Weather Statement | MEG | Cross | 35 min |
| Nov 21, 3:16 PM CST | Special Weather Statement | MEG | Crittenden | 29 min |
| Nov 21, 3:45 PM CST | Special Weather Statement | MEG | St. Francis | 30 min |
| Nov 21, 3:47 PM CST | Special Weather Statement | MEG | Poinsett | 28 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.